Alert archive / Missouri / Flash Flood Warnings in 2023
Flash Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 8, 2023, 7:03 PM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2023, 7:03 PM CDT (00:03 UTC)
- Expired
- Jul 9, 2023, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Oregon County, MO
The radar
The Memphis radar (KNQA), 190 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted.
078
WGUS53 KSGF 090003
FFWSGF
MOC149-090600-
/O.NEW.KSGF.FF.W.0032.230709T0003Z-230709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
703 PM CDT Sat Jul 8 2023
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southern Oregon County in south central Missouri...
* Until 100 AM CDT.
* At 703 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Thayer, Koshkonong, Couch, Myrtle and Grand Gulf State Park.
This includes the following low water crossings...
Frederick Creek at Highway A, Piney Creek at County Road 228 and
Warm Fork Spring River at County Road 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3650 9113 3660 9113 3663 9141 3661 9167
3650 9167
FLASH FLOOD...RADAR INDICATED
$$
MB1 follow-up statement
331
WGUS73 KSGF 090559
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1259 AM CDT Sun Jul 9 2023
MOC149-090609-
/O.EXP.KSGF.FF.W.0032.000000T0000Z-230709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oregon MO-
1259 AM CDT Sun Jul 9 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING
FOR SOUTHERN OREGON COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3650 9113 3660 9113 3663 9141 3661 9167
3650 9167
$$
SoriaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:34 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 8, 6:34 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Springfield MO 634 PM CDT Sat Jul 8 2023 ...AVIATION UPDATE... Key Messages: 1. A few scattered showers and thunderstorms across southern Missouri through this evening. Additional low chances (20-30%) on Sunday morning. 2. Warming trend early week into mid-week, with a return of humid conditions. 3. Additional shower and thunderstorm chances through mid to late week, with remaining uncertainty in the extent of coverage. .SHORT TERM...(This evening through Sunday) Issued at 200 PM CDT Sat Jul 8 2023 Late Afternoon-Evening: A surface front continues to sag south of the area through the remainder of the afternoon. Meanwhile, a lagging 850mb front continues to be the focus for isolated to scattered showers and a few thunderstorms. Limited coverage is expected across southern Missouri through this evening, with heavy downpours and lightning the primary hazards within any thunderstorms that develop. Otherwise, much of the area remains completely dry through tonight. Tonight: Overnight lows fall into the lower to middle 60s with clouds lingering across the region. Another MCS is forecast to track to the southwest of the area overnight, perhaps clipping portions of far southwest Missouri by early Sunday morning. However, confidence remains low on this potential. Sunday: Low rain chances linger across the Missouri/Arkansas border through Sunday morning, with the best chances likely remaining south of the area. High temperatures climb into the lower to middle 80s on Sunday afternoon, with the cooler temperatures across southern Missouri where cloud cover lingers into the afternoon. .LONG TERM...(Monday through Saturday) Issued at 200 PM CDT Sat Jul 8 2023 Monday-Wednesday: An upper level ridge will start to build across the Plains early next week. This will support a warming trend through early week, with daily highs in the upper 80s to lower 90s on Monday and Tuesday. However, the area will remain on the eastern periphery of the ridge, setting up northwest flow aloft over the Middle Mississippi Valley. The exact setup of northwest flow will play a key role in potential shower and thunderstorm chances returning by Tuesday into mid to late week. At this time, will continue to highlight low rain chances (20-40%) on Tuesday and Wednesday as weak shortwaves traverse through the region. Meanwhile, the warming trend continues into the middle of the week, with highs in the lower to middle 90s by Wednesday. The high temperatures will be accompanied by increasing humidity, as heat indicies of 100 to 105 build into the region. Thursday-Saturday: A hot and humid air mass remains in place across the area heading into Thursday. There is the potential for an upper level trough and associated front to dip south into the area by Thursday. This would be the focus for additional shower and thunderstorm chances by Thursday night into Friday. While the exact details remain uncertain, this pattern would be supportive of potential excessive rainfall given the high moisture content in the airmass. Continue to follow subsequent forecasts for updates. Temperatures return to around normal for mid July heading into next weekend with daily highs in the upper 80s to around 90. Additional shower and thunderstorm chances linger into next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 627 PM CDT Sat Jul 8 2023 There is a chance for showers and thunderstorms at all sites tonight as a thunderstorm complex moves south of the area. At this time, the expectation is for the precipitation to remain south of the area, so have left it out of the TAFs for now. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Titus
Hazardous weather outlook, Jul 8, 2:09 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 209 PM CDT Sat Jul 8 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 209 PM CDT Sat Jul 8 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Limited excessive rainfall risk DISCUSSION... Isolated to scattered showers and thunderstorms across southern Missouri through this evening. Localized heavy rainfall and lightning will be the primary hazards within this activity. Additional shower and thunderstorm chances into early Sunday morning across southern Missouri as a system slides to the southwest of the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Shower and thunderstorm chances return to the area by mid week into late week. The track and timing of thunderstorms remains uncertain. Heat index values around 100 degrees are possible on Wednesday and Thursday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Special weather statement, Jul 8, 6:11 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Springfield MO
611 PM CDT Sat Jul 8 2023
MOZ106-082345-
Oregon MO-
611 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southeastern Oregon
County through 645 PM CDT...
At 611 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Thayer, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Oregon
County, including the following locations... Myrtle and Couch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3654 9149 3663 9143 3653 9113 3651 9112
3650 9113 3650 9149
TIME...MOT...LOC 2311Z 288DEG 10KT 3655 9138
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:35 PM CDT | Special Weather Statement | SGF | Oregon | 40 min |
| Jul 8, 8:18 PM CDT | Special Weather Statement | SGF | Oregon | 27 min |
Nearby
Flash Flood Warnings in Missouri, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.